Piecewise smooth subdivision surfaces with normal control

H. Biermann, A. Levin, D. Zorin

Research output: Chapter in Book/Report/Conference proceedingConference contribution

Abstract

In this paper we introduce improved rules for Catmull-Clark and Loop subdivision that overcome several problems with the original schemes, namely, lack of smoothness at extraordinary boundary vertices and folds near concave corners. In addition, our approach to rule modification allows the generation of surfaces with prescribed normals, both on the boundary and in the interior, which considerably improves control of the shape of surfaces.

Original languageEnglish (US)
Title of host publicationProceedings of the ACM SIGGRAPH Conference on Computer Graphics
Pages113-120
Number of pages8
Publication statusPublished - 2000
EventSIGGRAPH 2000 - New Orleans, LA, United States
Duration: Jul 23 2000Jul 28 2000

Other

OtherSIGGRAPH 2000
CountryUnited States
CityNew Orleans, LA
Period7/23/007/28/00

Keywords

  • Boundary control
  • Subdivision surfaces

ASJC Scopus subject areas

  • Computer Science(all)

Cite this

Biermann, H., Levin, A., & Zorin, D. (2000). Piecewise smooth subdivision surfaces with normal control. In Proceedings of the ACM SIGGRAPH Conference on Computer Graphics (pp. 113-120)